Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this areal flood warning at Jun 29, 2021, 10:58 AM CDT for 8 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 29, 2021, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Garfield County, OK, Grant County, OK, Kingfisher County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
476
WGUS44 KOUN 291558
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
1058 AM CDT Tue Jun 29 2021
OKC003-011-015-017-047-053-073-093-292200-
/O.NEW.KOUN.FA.W.0013.210629T1558Z-210629T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa OK-Blaine OK-Caddo OK-Canadian OK-Garfield OK-Grant OK-
Kingfisher OK-Major OK-
1058 AM CDT Tue Jun 29 2021
The National Weather Service in Norman has issued a
* Flood Warning for...
Western Canadian County in central Oklahoma...
Western Kingfisher County in central Oklahoma...
Western Garfield County in northern Oklahoma...
Grant County in northern Oklahoma...
Alfalfa County in northwestern Oklahoma...
Blaine County in northwestern Oklahoma...
Eastern Major County in northwestern Oklahoma...
Central Caddo County in southwestern Oklahoma...
* Until 500 PM CDT Tuesday.
* At 1058 AM CDT, Doppler radar indicated heavy rain. Flooding is
ongoing or expected to begin shortly in the warned area. Between
0.5 and 2 inches of rain have fallen the past 3 hours.
Some locations that will experience flooding include...
Enid, Watonga, Kingfisher, Fairview, Cherokee, Medford, Hinton,
Hennessey, Carnegie, Helena, Waukomis, Geary, Okarche, Okeene,
Hydro, Pond Creek, Binger, Fort Cobb, Lahoma and Calumet.
Additional rainfall amounts up to 2 inches are possible in the
warned area through early this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3699 9843 3699 9752 3538 9810 3520 9810
3504 9862
$$
111 follow-up statement
150
WGUS84 KOUN 291943
FLSOUN
Flood Statement
National Weather Service Norman OK
243 PM CDT Tue Jun 29 2021
OKC003-011-015-017-047-053-073-093-292200-
/O.CON.KOUN.FA.W.0013.000000T0000Z-210629T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa OK-Blaine OK-Caddo OK-Canadian OK-Garfield OK-Grant OK-
Kingfisher OK-Major OK-
243 PM CDT Tue Jun 29 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR
WESTERN CANADIAN, WESTERN KINGFISHER, WESTERN GARFIELD, GRANT,
ALFALFA, BLAINE, EASTERN MAJOR AND CENTRAL CADDO COUNTIES...
At 243 PM CDT, Doppler radar indicated slow moving showers and
thunderstorms with heavy rainfall.
Some locations that will experience flooding include...
Enid, Watonga, Kingfisher, Fairview, Cherokee, Medford, Hinton,
Hennessey, Carnegie, Helena, Waukomis, Geary, Okarche, Okeene,
Hydro, Pond Creek, Binger, Fort Cobb, Lahoma and Calumet.
Additional rainfall amounts up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3699 9843 3699 9752 3538 9810 3520 9810
3504 9862
$$
11What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 6:16 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 6:16 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 616 AM CDT Tue Jun 29 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 329 AM CDT Tue Jun 29 2021 The weak front oriented southwest-northeast across central Oklahoma is expected to drift a bit to the northwest during the day and become stationary. This will enhance showers and thunderstorms somewhat northwest of where they have been the last few days. The weak surface low over southwestern Oklahoma is expected to deepen a bit as well. This would enhance convergence into the front over west central and into north central Oklahoma this afternoon. POPS are higher in these areas today. A flood watch will be extended for these areas until later this evening. && .LONG TERM... (Wednesday through Monday) Issued at 306 AM CDT Tue Jun 29 2021 The wet pattern will continue for much of the rest of the week as a trough remains across the central plains and a very moist airmass stays overhead. Upper ridging will temporarily build over the area from the east on Wednesday. At least isolated showers/storms are expected given only a weak cap and moisture in place, but overall coverage of storms will likely be less on Wednesday than the last several days given a decrease in synoptic scale support and a lack of discernible mesoscale forcing mechanisms. Highest PoPs will be focused along the periphery of the ridge across northern and western Oklahoma Wednesday afternoon. By Thursday the upper ridge retreats to our southwest as upper troughing deepens to our north and east. This should help send a cold front southward into our area which will serve as a focus for more widespread thunderstorm development once again. Given how much rain we have seen the last several days, Thursday will need to be watched for as another day with broader flooding potential along the front. On Friday the front pushes further south, likely augmented/reinforced by Thursday's convection, with northern parts of the area seeing much lower precipitation chances by Friday afternoon. High pressure is expected to continue to build in from the north on Saturday, helping to push precipitation chances even further south and finally giving our area a chance to dry out a bit this weekend after an extended period of drenching rains. Ware && .AVIATION... (12Z TAFS) Issued at 614 AM CDT Tue Jun 29 2021 IFR and MVFR conditions will persist through the period. Showers will move from the south this morning over much of OKlahoma before thunderstorms resume this evening with heavy rainfall expected in northern Oklahoma. Winds will be less than 12 knots. && .UPPER AIR... Issued at 1040 PM CDT Mon Jun 28 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 69 84 70 / 70 40 50 40 Hobart OK 78 68 85 69 / 70 50 40 30 Wichita Falls TX 83 70 87 72 / 60 30 30 20 Gage OK 78 65 85 67 / 70 40 40 40 Ponca City OK 79 69 83 69 / 80 50 70 50 Durant OK 86 71 88 71 / 40 20 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ006>008-011>030-033>038. TX...Flood Watch through this evening for TXZ083>085. && SHORT TERM...09 LONG TERM....08 AVIATION...09
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 427 AM CDT Tue Jun 29 2021 OKZ004>048-050>052-TXZ083>090-300930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 427 AM CDT Tue Jun 29 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will occur today, with most of the activity across western, central, and northeast parts of Oklahoma. No severe storms are expected, but heavy rain associated with storms will increase the threat of flooding. .Heavy Rain... Given recent rainfall from southwest into central Oklahoma, it will not take much additional rain to result in flooding problems. Although brief in nature, heavy rain associated with thunderstorms could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances continue through the rest of the week, gradually shifting southward by Friday into the weekend. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through much of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:30 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more | 4 hr |
| Jun 28, 8:55 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jun 28, 9:05 PM CDT | Areal Flood Advisory | OUN | Hughes, Seminole | 3 hr |
| Jun 28, 9:44 PM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie | 6 hr |
| Jun 28, 11:21 PM CDT | River Flood Warning | OUN | Payne | 15 hr |
| Jun 28, 11:38 PM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 21 hr |
| Jun 29, 12:48 AM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
| Jun 29, 7:34 AM CDT | Areal Flood Warning | OUN | Lincoln, Payne, Pottawatomie, Seminole | 18 hr |
| Jun 29, 7:44 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 11 hr |
| Jun 29, 8:09 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 24 hr |
| Jun 29, 8:31 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 29 hr |
| Jun 29, 8:39 AM CDT | River Flood Advisory | OUN | Garvin | 25 hr |
| Jun 29, 1:04 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 29, 1:55 PM CDT | River Flood Advisory | OUN | Payne | 19 hr |
| Jun 29, 4:23 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jun 29, 4:23 PM CDT | Special Weather Statement | OUN | Cleveland | 22 min |
| Jun 29, 5:03 PM CDT | Areal Flood Warning | OUN | Alfalfa, Blaine, Canadian, Garfield, Kingfisher, Major | 3 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.